Alert archive / California / Wind Advisories in 2008

Wind Advisory 18, NWS San Francisco Bay Area, CA

June 10, 2008

NWS San Francisco Bay Area, CA issued this wind advisory at Jun 10, 2008, 3:38 AM PDT. It took effect at Jun 10, 2008, 11:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2008, 3:38 AM PDT (10:38 UTC)
In effect from
Jun 10, 2008, 11:00 PM PDT
Expired
Jun 11, 2008, 5:00 PM PDT
In force
18 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 101038
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
338 AM PDT TUE JUN 10 2008

CAZ507-511-102200-
/O.NEW.KMTR.WI.Y.0018.080611T0600Z-080611T1900Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
338 AM PDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM PDT
WEDNESDAY FOR THE NORTH AND EAST BAY HILLS AND DIABLO RANGE...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
12 NOON WEDNESDAY.

A DRY COLD FRONT MOVING ACROSS NORTHERN CALIFORNIA TODAY WILL
RESULT IN A TIGHTENING SURFACE PRESSURE GRADIENT FROM NORTH TO
SOUTH FOR INCREASING NORTHERLY WINDS DEVELOPING OVERNIGHT TONIGHT.
WIND SPEEDS IN THE NORTH AND EAST BAY HILLS ARE EXPECTED TO
INCREASE TO THE 30 TO 45 MPH RANGE ABOVE 1500 FEET...WITH GUSTS TO
55 MPH POSSIBLE ACROSS THE HIGHEST TERRAIN. WINDS ARE EXPECTED TO
DIMINISH BY MIDDAY WEDNESDAY WHEN THE PRESSURE GRADIENT RELAXES. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ANDERSON
5 follow-up statements
000 
WWUS76 KMTR 101844
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1144 AM PDT TUE JUN 10 2008

CAZ507-511-110400-
/O.CON.KMTR.WI.Y.0018.080611T0600Z-080611T1900Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
1144 AM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
12 PM PDT WEDNESDAY...

A DRY COLD FRONT MOVING ACROSS NORTHERN CALIFORNIA TODAY WILL
RESULT IN A TIGHTENING SURFACE PRESSURE GRADIENT FROM NORTH TO
SOUTH FOR INCREASING NORTHERLY WINDS DEVELOPING OVERNIGHT
TONIGHT. WIND SPEEDS IN THE NORTH AND EAST BAY HILLS ARE EXPECTED
TO INCREASE TO THE 30 TO 45 MPH RANGE ABOVE 1500 FEET...WITH
GUSTS TO 55 MPH POSSIBLE ACROSS THE HIGHEST TERRAIN. WINDS ARE
EXPECTED TO DIMINISH BY MIDDAY WEDNESDAY WHEN THE PRESSURE
GRADIENT RELAXES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ANDERSON/BELL
000 
WWUS76 KMTR 110331
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
831 PM PDT TUE JUN 10 2008


CAZ507-511-111900-
/O.CON.KMTR.WI.Y.0018.080611T0600Z-080611T1900Z/
NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE-
831 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PDT WEDNESDAY...

SURFACE HIGH PRESSURE OVER OREGON WILL COMBINE WITH A DEVELOPING
LOW PRESSURE SYSTEM OVER THE GREAT BASIN TO PRODUCE STRONG NORTH
TO NORTHEAST WINDS TONIGHT THROUGH WEDNESDAY MORNING. WINDS WILL
INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH DURING THE
NIGHT. WINDS ARE EXPECTED TO DIMINISH BY MIDDAY WEDNESDAY WHEN
THE PRESSURE GRADIENT RELAXES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

W PI
000 
WWUS76 KMTR 111900
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1200 PM PDT WED JUN 11 2008

DEFAULT OVERVIEW SECTION
CAZ507-112000-
/O.CAN.KMTR.WI.Y.0018.000000T0000Z-080611T1900Z/
NORTH BAY MOUNTAINS-
1200 PM PDT WED JUN 11 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELED THE WIND ADVISORY. 

WINDS ARE CONTINUING TO DIMINISH THROUGH THE NORTH BAY MOUNTAINS
SO THE WIND ADVISORY HAS BEEN CANCELED.

$$

CAZ511-120000-
/O.EXT.KMTR.WI.Y.0018.000000T0000Z-080612T0000Z/
EAST BAY HILLS AND DIABLO RANGE-
1200 PM PDT WED JUN 11 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON.

A STRONG SURFACE GRADIENT IS EXPECTED TO CAUSE GUSTY WINDS IN
PORTIONS OF THE EAST BAY HILLS AND DIABLO RANGE TO CONTINUE
THROUGH THE AFTERNOON. GUSTS TO 45 MPH CAN BE EXPECTED. WINDS ARE
FORECAST TO DIMINISH BY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BELL
000 
WWUS76 KMTR 111905 CCA
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1200 PM PDT WED JUN 11 2008

CAZ507-112000-
/O.CAN.KMTR.WI.Y.0018.000000T0000Z-080611T1900Z/
NORTH BAY MOUNTAINS-
1200 PM PDT WED JUN 11 2008

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELED THE WIND ADVISORY. 

WINDS ARE CONTINUING TO DIMINISH THROUGH THE NORTH BAY MOUNTAINS
SO THE WIND ADVISORY HAS BEEN CANCELED.

$$

CAZ511-120000-
/O.EXT.KMTR.WI.Y.0018.000000T0000Z-080612T0000Z/
EAST BAY HILLS AND DIABLO RANGE-
1200 PM PDT WED JUN 11 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON.

A STRONG SURFACE GRADIENT IS EXPECTED TO CAUSE GUSTY WINDS IN
PORTIONS OF THE EAST BAY HILLS AND DIABLO RANGE TO CONTINUE
THROUGH THE AFTERNOON. GUSTS TO 45 MPH CAN BE EXPECTED. WINDS ARE
FORECAST TO DIMINISH BY THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BELL
000 
WWUS76 KMTR 112357
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
457 PM PDT WED JUN 11 2008

DEFAULT OVERVIEW SECTION
CAZ511-120100-
/O.EXP.KMTR.WI.Y.0018.000000T0000Z-080612T0000Z/
EAST BAY HILLS AND DIABLO RANGE-
457 PM PDT WED JUN 11 2008

...WIND ADVISORY FOR THE EAST BAY HILLS WILL BE ALLOWED TO EXPIRE
AT 5 PM PDT THIS AFTERNOON...

NORTHERLY WINDS IN THE EAST BAY HILLS HAVE BEEN SUBSIDING THIS
AFTERNOON. BY LATE AFTERNOON WIND SPEEDS WERE WELL BELOW ADVISORY
LEVELS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
5 PM.

$$

DYKEMA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 3:30 AM PDT, 8 minutes earlier.

Area forecast discussion, Jun 10, 3:30 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
330 AM PDT TUE JUN 10 2008

.DISCUSSION...AS OF 3:30 AM PDT TUESDAY...SATELLITE IMAGERY IS
SHOWING MOSTLY CLEAR SKIES ACROSS THE DISTRICT...A PATCH OF LOW
CLOUDS AND FOG IS CURRENTLY CLINGING TO THE SAN FRANCISCO PENINSULA
COAST. NOT EXPECTING TOO MUCH IN THE WAY OF LOW CLOUDS MOVING INLAND
THIS MORNING...ALTHOUGH NOT RULING IT OUT FOR AREAS RIGHT ALONG THE
COAST. THE SURFACE PRESSURE GRADIENT HAS REALLY RAMPED UP WITH 9.6 MB
FROM ARCATA TO SAN FRANCISCO LAST HOUR...AND 3.4 MB FROM SFO TO SAC.
THE STRONG NORTHERLY GRADIENT WILL KICK OFF GALES TODAY ACROSS MOST
OF THE COASTAL WATERS...AND AS THE SURFACE HIGH BUILDS INTO THE
PACIFIC NORTHWEST TONIGHT...NORTHERLY WINDS WILL INCREASE OVER THE
HILLS...ESPECIALLY OVER THE NORTH AND EAST BAY. A WIND ADVISORY IS
GOING TO BE POSTED FOR THESE AREAS FOR LATE TONIGHT THROUGH WEDNESDAY
MORNING WITH WIND SPEEDS 30-45 MPH WITH HIGHER GUSTS POSSIBLE. WINDS
ARE EXPECTED TO DECREASE DURING THE DAY ON WEDNESDAY BUT THEN PICK
BACK UP WEDNESDAY NIGHT INTO THURSDAY MORNING...ALTHOUGH NOT AS
STRONG AS TONIGHT PER GUIDANCE.

MEDIUM RANGE MODELS INDICATE ZONAL FLOW ALOFT ACROSS THE STATE EARLY
IN THE WEEKEND. HOWEVER...THERE ARE DIFFERING SOLUTIONS BY EARLY
NEXT WEEK WITH THE GFS FEATURING A DEEPER TROUGH ALONG THE WEST
COAST. LATEST TEMPERATURE FORECASTS FAVOR THIS SOLUTION WITH A
COOLING TREND BY THE END OF THE PERIOD.

&&

.AVIATION...AS OF 10:50 PM PDT MONDAY...CLEAR SKIES ACROSS ALL
TERMINALS BUT STRATUS OVER THE OUTER WATERS IS APPROACHING THE COAST.
STRONG NORTHERLY GRADIENTS WILL KEEP THE STRATUS CONFINED TO THE
COAST THROUGH TUESDAY. A FEW CLOUDS SPILLING OVER THE
MOUNTAINS COULD BRING FEW-SCT CONDITIONS AT SFO EARLY TUESDAY MORNING
AND BRIEF CEILINGS TO MRY AND SNS...OTHERWISE VFR CONDITIONS ARE
EXPECTED. THE NORTHERLY GRADIENT WILL INCREASE ON TUESDAY WHICH
WILL RESULT IN STRONG WINDS. SFO WINDS MAY MEET AIRPORT WEATHER
WARNING CRITERIA TUESDAY AFTERNOON.

&&

.FIRE WEATHER...AS OF 3:30 AM PDT TUESDAY...A FIRE WEATHER WATCH HAS
BEEN POSTED FOR THE NORTH AND EAST BAY HILLS FROM 9 PM TUESDAY NIGHT
UNTIL 6 AM THURSDAY MORNING. THIS WILL LIKELY BE TURNED INTO A RED
FLAG WARNING THIS MORNING. STRONG NORTH TO NORTHEAST WINDS WILL
DEVELOP OVER NAPA COUNTY LATER TONIGHT WITH GUSTS OF 50-60 MPH
POSSIBLE...AND SUSTAINED WINDS IN THE 20-30 MPH RANGE OVER THE RIDGE
TOPS WITH LITTLE OR NO RH RECOVERY STAYING BELOW 30 PERCENT. THE
WINDS WILL SPREAD SOUTHWARD OVER THE EAST BAY HILLS OVERNIGHT INTO
EARLY WEDNESDAY WITH WIND GUSTS OF 40-50 MPH THROUGH MIDDAY WEDNESDAY
IN THE EAST BAY HILLS WITH POOR RH RECOVERY THERE AS WELL. THE SANTA
CRUZ MOUNTAINS WILL BE GUSTY BUT ARE EXPECTED TO REMAIN BELOW
ADVISORY/WARNING LEVELS. THE WINDS WILL DECREASE WEDNESDAY AFTERNOON
BUT WARM AND DRY WEATHER WILL CONTINUE. THE NORTH TO NORTHEAST WINDS
ARE EXPECTED TO RE-DEVELOP WEDNESDAY NIGHT THROUGH EARLY THURSDAY
MORNING BUT BE NOTABLY LESS THAN TUESDAY NIGHT/WEDNESDAY MORNING.
NONETHELESS WIND SPEEDS OF 15-30 MPH IN THE HILLS WITH RH RECOVERY
LESS THAN 30% WOULD PUT US INTO RED FLAG CRITERIA. ANY STRONG WINDS
END BY THURSDAY MORNING FOLLOWED BY ANOTHER WARMING AND DRYING TREND.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...GALE WARNING...PT ARENA TO PT REYES 0-60 NM
            GALE WARNING...PT REYES TO PIGEON POINT 20-60 NM
            SCA...PT REYES TO PIGEON POINT 0-20 NM
            SCA...PIGEON POINT TO PT PIEDRAS BLANCAS 0-60 NM
            SCA...SAN FRANCISCO BAY AND ROUGH BAR
     .TUESDAY NIGHT THROUGH THURSDAY MORNING....FIRE WEATHER WATCH
            FOR THE NORTH AND EAST BAY HILLS.
     .TUESDAY NIGHT THROUGH WEDNESDAY MORNING....WIND ADVISORY FOR
            THE NORTH AND EAST BAY HILLS.

PUBLIC FORECAST: ANDERSON
AVIATION/MARINE: W PI
FIRE WEATHER: WALBRUN/ANDERSON

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jun 9, 5:30 PM PDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
530 PM PDT MON JUN 9 2008

CAZ507-511-101300-
NORTH BAY MOUNTAINS-EAST BAY HILLS AND THE DIABLO RANGE-
530 PM PDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY HILLS.

.DAY ONE...MONDAY NIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR THE NORTH AND EAST BAY HILLS
TUESDAY NIGHT THROUGH THURSDAY MORNING. DRY AIR AND STRONG NORTH
WINDS WILL SWEEP ACROSS THE REGION TUESDAY EVENING. THE COMBINATION
OF STRONG NORTH WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE A
CRITICAL FIRE WEATHER PATTERN ACROSS THE NORTH AND EAST BAY HILLS
DURING THIS PERIOD. PLEASE SEE THE LATEST STATEMENT REGARDING THIS
EVENT.

* FIRE WEATHER WATCH -  SEE SFORFWMTR - WWUS86 KMTR *

IN ADDITION...NORTH TO NORTHEAST WINDS WILL INCREASE IN THE HILLS OF
THE SAN FRANCISCO BAY AREA LATE TUESDAY AND TUESDAY NIGHT. WINDS
SPEEDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ARE LIKELY FROM
TUESDAY NIGHT INTO WEDNESDAY MORNING. GUSTS AS HIGH AS 50 MPH ARE
POSSIBLE IN THE WINDIEST LOCATIONS. STRONGEST WINDS ARE EXPECTED
ACROSS RIDGES IN THE NORTH AND EAST BAY HILLS. A WIND ADVISORY MAY BE
NEEDED TUESDAY NIGHT AND WEDNESDAY MORNING FOR THE NORTH AND EAST
BAY HILLS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:28 AM PDTRed Flag WarningMTR3 days

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.